What can I take for allergies causing sneezing, runny nose and itchy, watery eyes?
Itchy and watery eyes along with a runny nose and sneezing are all common symptoms of colds and
allergies. Antihistamines like Benadryl® help stop these symptoms and are
available in stronger prescription and weaker over-the-counter forms. Other antihistamines like
Allegra® and Claritin® have less of a chance
of side effects like drowsiness, blurry vision and dry mouth. Allegra® and Claritin® are better
for children during school hours and adults who drive cars and work with machinery as well as
older people. Speak with your doctor to find which medicine is best for you.
Back to Ask a Pharmacist
Answers to questions regarding information about medications or health conditions are
not for diagnostic or treatment purposes and are not conclusive as to the presence or
absence of any health condition. Consult your physician for diagnosis and treatment of
your medical condition. The information provided is not a substitute for medical advice.
Advances in medicine may cause this information to become outdated, invalid or
subject to debate. Professional opinions and interpretations of the scientific literature
provided. If you are in need of immediate medical attention, contact your physician,
poison control center or emergency medical professional. If you need to speak with a
pharmacist for non-emergency matters, contact your local Walgreens pharmacist or call
a Walgreens.com pharmacist toll-free at 1 (877) 250-5823.